Asymptotic laws for geodesic homology on hyperbolic manifolds with cusps
Bulletin de la Société Mathématique de France, Volume 134 (2006) no. 1, pp. 119-163.

We consider a large class of non compact hyperbolic manifolds M= n /Γ with cusps and we prove that the winding process (Y t ) generated by a closed 1-form supported on a neighborhood of a cusp 𝒞, satisfies a limit theorem, with an asymptotic stable law and a renormalising factor depending only on the rank of the cusp 𝒞 and the Poincaré exponent δ of Γ. No assumption on the value of δ is required and this theorem generalises previous results due to Y. Guivarc’h, Y. Le Jan, J. Franchi and N. Enriquez.

Nous considérons une large classe de variétés hyperboliques non-compactes M= n /Γ possédant des cusps et nous démontrons que le processus (Y t ) engendré par une forme fermée portée par un voisinage d’un cusp 𝒞 converge en loi vers une loi stable ; la loi limite et le facteur de renormalisation dépendent de la nature du cusp et de l’exposant de Poincaré δ du groupe Γ. Aucune restriction sur la valeur de δ n’est imposée et cet article généralise ainsi toute une série de résultats dus à Y. Guivarc’h, Y. Le Jan, J. Franchi et N. Enriquez.

DOI: 10.24033/bsmf.2503
Classification: 58F17,  58F20,  20H10
Keywords: geodesic flow, asymptotic winding, hyperbolic manifolds, central limit theorem, stable law, transfer operator
@article{BSMF_2006__134_1_119_0,
     author = {Babillot, Martine and Peign\'e, Marc},
     title = {Asymptotic laws for geodesic homology on hyperbolic manifolds with cusps},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {119--163},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {134},
     number = {1},
     year = {2006},
     doi = {10.24033/bsmf.2503},
     zbl = {1118.60012},
     mrnumber = {2233702},
     language = {en},
     url = {http://archive.numdam.org/articles/10.24033/bsmf.2503/}
}
TY  - JOUR
AU  - Babillot, Martine
AU  - Peigné, Marc
TI  - Asymptotic laws for geodesic homology on hyperbolic manifolds with cusps
JO  - Bulletin de la Société Mathématique de France
PY  - 2006
DA  - 2006///
SP  - 119
EP  - 163
VL  - 134
IS  - 1
PB  - Société mathématique de France
UR  - http://archive.numdam.org/articles/10.24033/bsmf.2503/
UR  - https://zbmath.org/?q=an%3A1118.60012
UR  - https://www.ams.org/mathscinet-getitem?mr=2233702
UR  - https://doi.org/10.24033/bsmf.2503
DO  - 10.24033/bsmf.2503
LA  - en
ID  - BSMF_2006__134_1_119_0
ER  - 
%0 Journal Article
%A Babillot, Martine
%A Peigné, Marc
%T Asymptotic laws for geodesic homology on hyperbolic manifolds with cusps
%J Bulletin de la Société Mathématique de France
%D 2006
%P 119-163
%V 134
%N 1
%I Société mathématique de France
%U https://doi.org/10.24033/bsmf.2503
%R 10.24033/bsmf.2503
%G en
%F BSMF_2006__134_1_119_0
Babillot, Martine; Peigné, Marc. Asymptotic laws for geodesic homology on hyperbolic manifolds with cusps. Bulletin de la Société Mathématique de France, Volume 134 (2006) no. 1, pp. 119-163. doi : 10.24033/bsmf.2503. http://archive.numdam.org/articles/10.24033/bsmf.2503/

[1] E. Artin - Ein mechanisches System mit quasiergodishen Bahnen, p.499-501, Collected papers, Addison Wesley, 1965. | JFM | MR

[2] M. Babillot & M. Peigné - « Homologie des géodésiques fermées sur des variétés hyperboliques avec bouts cuspidaux », Ann. Sci. École Norm. Sup. 33 (2000), p. 81-120. | EuDML | Numdam | MR | Zbl

[3] A. F. Beardon - « The exponent of convergence of Poincaré series », Proc. London Math. Soc. 18 (1968), p. 461-483. | MR | Zbl

[4] M. Bourdon - « Structure conforme au bord et flot géodésique d’un CAT (-1)-espace », Enseign. Math. 118 (1995), p. 63-102. | MR | Zbl

[5] R. Bowen - « Equilibrium states and the ergodic theory of Anosov diffeomorphisms », Lecture Notes in Mathematics, vol. 470, 1975. | MR | Zbl

[6] R. Bowen & C. Series - « Markov maps associated with Fuchsian groups », Publ. Math. IHÉS 50 (1979), p. 153-170. | EuDML | Numdam | MR | Zbl

[7] J.-P. Conze & S. Le Borgne - « Méthode de martingales et flot géodésique sur une surface de courbure constante négative », Ergo. Th. Dyn. Syst. 21 (2001), p. 421-441. | MR | Zbl

[8] F. Dal'Bo, J.-P. Otal & M. Peigné - « Séries de Poincaré des groupes géométriquement finis », Israel J. Math. 118 (2000), p. 109-124. | MR | Zbl

[9] F. Dal'Bo & M. Peigné - « Groupes du ping-pong et géodésiques fermées en courbure -1 », Ann. Inst. Fourier 46 (1996), p. 755-799. | EuDML | Numdam | MR | Zbl

[10] W. Doeblin & R. Fortet - « Sur les chaînes à liaison complètes », Bull. Soc. Math. France 65 (1937), p. 132-148. | EuDML | JFM | Numdam | MR | Zbl

[11] P. Eberlein - « Geodesic flows on negatively curved manifolds », Ann. of Math. 95 (1973), p. 492-510. | MR | Zbl

[12] N. Enriquez, J. Franchi & Y. Le Jan - « Central Limit Theorem for the geodesic flow associated with a Kleinian group, case δ>1 2d », J. Math. Pures Appl. 80 (2001), p. 153-175. | MR | Zbl

[13] N. Enriquez & Y. Le Jan - « Statistic of the winding of geodesics on a Riemann surface with finite volume and constant negative curvature », Rev. Mat. Ibero. 13 (1997), p. 377-401. | EuDML | MR | Zbl

[14] J. Franchi - « Asymptotic singular homology of a complete hyperbolic 3-manifold of finite volume », Proc. London Math. Soc. 79 (1999), p. 451-480. | MR | Zbl

[15] I. M. Gel'Fand & I. I. Pyateckii-Sapiro - « A theorem of Poincaré », Dokl. Akad. Nauk. SSSR 127 (1959), p. 490-493. | MR | Zbl

[16] E. Ghys & P. De La Harpe - « Sur les groupes hyperboliques d'après M.Gromov », Progress in Math., vol. 83, Birkhaüser, 1988. | MR | Zbl

[17] Y. Guivarc'H & J. Hardy - « Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d'Anosov », Ann. Inst. Henri Poincaré 24, p. 73-98. | EuDML | Numdam | MR | Zbl

[18] Y. Guivarc'H & Y. Le Jan - « Asymptotic winding of the geodesic flow on modular surfaces and continuous fractions », Ann. Sci. École Norm. Sup. 26 (1993), p. 23-50. | EuDML | Numdam | MR | Zbl

[19] -, « Note rectificative: “Asymptotic winding of the geodesic flow on modular surfaces and continuous fractions" », Ann. Sci. École Norm. Sup. (1996), p. 811-814. | EuDML | Numdam | Zbl

[20] H. Hennion - « Sur un théorème spectral et son application aux noyaux Lipschitziens », Proc. Amer. Math. Soc. 118 (1993), p. 637-634. | MR | Zbl

[21] H. Hennion & L. Hervé - « Limit theorem for Markov chains and stochastic properties of dynamical systems by quasi-compactness », Lecture Notes in Math., vol. 1766. | MR | Zbl

[22] V. Kaïmanovitch - « Invariant measures of the geodesic flow and measures at infinity on negatively curved manifolds », Ann. Inst. Henri Poincaré 53 (1900), p. 361-393. | EuDML | Numdam | MR | Zbl

[23] S. Lalley - « Closed geodesics in homology classes on surfaces of variable negative curvature », Duke Math. J. 58 (1989), p. 795-821. | MR | Zbl

[24] S. Le Borgne - « Principe d’invariance pour les flots diagonaux sur SL (d,)/ SL (d,) », Ann. Inst. Henri Poincaré 38 (2002), p. 581-612. | EuDML | Numdam | MR | Zbl

[25] Y. Le Jan - « The central Limit Theorem for the geodesic flow on non compact manifolds of constant negative curvature », Duke Math. J. 74 (1994), p. 159-175. | MR | Zbl

[26] B. Maskitt - Kleinian Groups, Springer-Verlag, Berlin, 1988. | MR | Zbl

[27] J.-P. Otal & M. Peigné - « Principe variationnel et groupes Kleiniens », To appear in Duke Math. J. | MR | Zbl

[28] W. Parry & M. Pollicott - « Zeta functions and the periodic orbit stucture of hyperbolic dynamics », Astérisque (1990), p. 187-188. | MR | Zbl

[29] S. J. Patterson - « The limit set of a Fuchsian group », Acta Math. 136 (1976), p. 241-273. | MR | Zbl

[30] M. Peigné - « On the Patterson-Sullivan measure of some discrete groups of isometries », Israel J. Math. 133 (2003), p. 77-88. | MR | Zbl

[31] J. G. Ratcliffe - Foundations of Hyperbolic Geometry, Springer Verlag, New York, 1994. | MR | Zbl

[32] M. Ratner - « The Central Limit Theorem for geodesic flows on n-manifolds of negative curvature », Israel J. Math. 16 (1973), p. 181-197. | MR | Zbl

[33] C. Series - « The modular surface and continued fractions », J. London Math. Soc. 31 (1985), p. 69-80. | MR | Zbl

[34] J. G. Sinai - « The Central Limit Theorem for geodesic flows on manifolds of constant negative curvature », Dokl. Akad. Nauk. SSSR 1 (1960), p. 983-987. | MR | Zbl

[35] B. Stratmann & S. L. Velani - « The Patterson measure for geometrically finite groups with parabolic elements, new and old », Proc. Lond. Math. Soc. 71 (1995), p. 197-220. | MR | Zbl

[36] D. Sullivan - « The density at infinity of a discrete group of hyperbolic motions », Publ. Math. IHÉS 50 (1979), p. 171-202. | EuDML | Numdam | MR | Zbl

Cited by Sources: